Fentanyl can be an effective drug for managing sedation and blunting the stress responses in children who have pulmonary hypertension after undergoing open-heart surgery. However, expert nursing care is required to anticipate and assess complications associated with fentanyl infusion. The critical care nurse must be prepared to identify symptoms of narcotic withdrawal and intervene appropriately. In an effort to minimize the complications associated with fentanyl infusion, a care plan was developed that emphasizes the nursing diagnosis related to the care of an anesthetized infant or child in the intensive care unit (Table 2). This care plan is a guide to help critical care nurses care for an infant or child receiving a continuous fentanyl infusion.
Skip Nav Destination
Articles| April 01 1996
Continuous fentanyl infusion in children following open-heart surgery
Crit Care Nurse (1996) 16 (2): 113–118.
- Views Icon Views
- Share Icon Share
C Jensen, S Cabeza; Continuous fentanyl infusion in children following open-heart surgery. Crit Care Nurse 1 April 1996; 16 (2): 113–118. doi: https://doi.org/10.4037/ccn19220.127.116.11
Download citation file:
Don't already have an account? Register